No CrossRef data available.
Article contents
A maximal Gross-Stadje number in the Euclidean plane
Published online by Cambridge University Press: 17 April 2009
Abstract
Let X be a compact, connected Hausdorff space and f a real valued, symmetric, continuous function on X × X. Then the Gross-Stadje number r (X, f) is the unique real number with the property that for each positive integer n and for all (not necessarily distinct) x1,…,xn in X, there exists some x in X such that . This paper solves the following open question in distance geometry: What is the least upper bound g2(R2) of r (X, d2), where X ranges over all compact, connected subsets of the Euclidean plane with diameter one and where d2 denotes the squared, Euclidean distance. We show:
.
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 61 , Issue 1 , February 2000 , pp. 109 - 119
- Copyright
- Copyright © Australian Mathematical Society 2000